MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SHORT CLIP

AOMORI OLYMPUS CO., LTD. SHORT CLIP
Model Number HX-610-090S
Medical Device Problem Codes Device Reprocessing Problem (1091); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus the short clip was stuck inside of the forceps channel.The reported issue was discovered during a diagnostic lower endoscopy procedure.The customer indicated that clips were not used during this procedure and that the last time the clip was used in the endoscope was during procedures on (b)(6) 2023.The procedure was subsequently completed with a similar device.There was no patient/user harm or injury reported due to the event.
 
Additional Manufacturer Narrative
At this time, it has been indicated to olympus that the device will not be returned for testing and evaluation.Should additional information become available, or the evaluation is completed, a follow-up report will be submitted.Related complaints: (b)(6) cf-h290i evis lucera elite colonovideoscope, serial number (b)(6).(b)(6) hx-610-090s short clip, lot number unknown.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Correction to h6 product problem and h8.Also a correction to b5 for information inadvertently left out.The device history record (dhr) was unable to be reviewed for this device since the lot number was not provided.However, olympus reviewed dhrs for lot numbers which were manufactured one year before the event date and there were no deviations that could have caused or contributed to the reported issue.Since the subject device could not be confirmed, and no abnormalities were detected in the dhr, the exact cause could not be determined.Based on the results of the investigation, the event was likely caused by the following factors: ·when inserted into the scope's forceps channel, the clip fell out because it protruded inside the scope.·when inserted into the scope's forceps channel, a clipping movement occurred within the scope, causing the clip to break and fall off.The event can be prevented by following the instructions for use which state: ·"once the clip is placed inside the coil sheath, do not poke it out of the coil sheath until you are ready to use it.If it sticks out, it cannot be inserted into the endoscope.·when inserting the rotating clip device into the endoscope, hold the slider firmly.If the slider is not held, the rotating clip device may suddenly protrude from the tip of the endoscope, leading to perforation, major bleeding, mucosal damage, or damage to the endoscope or rotating clip device.·do not make sudden protrusions.It may lead to perforation, heavy bleeding, mucous membrane damage, etc., and may lead to damage to the endoscope or rotating clip device.·do not insert the rotating clip device into the endoscope unless the clip is completely retracted into the coil sheath.It may lead to perforation, heavy bleeding, mucous membrane damage, etc., and may lead to damage to the endoscope or rotating clip device.·do not pull the slider suddenly.The clip opens all at once and then closes." olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The suction button was replaced because it became difficult to suction during the procedure when it was discovered that a clip was stuck inside of the channel.

Brand Name
SHORT CLIP
Common Device Name
SHORT CLIP
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17575608
Report Number9614641-2023-01185
Device Sequence Number8267684
Product Code PKL
UDI-Device Identifier04953170200335
UDI-Public04953170200335
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-610-090S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer09/13/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CF-H290I, EVIS LUCERA ELITE COLONOVIDEOSCOPE
Patient SexUnknown